Jump to content
CrazyBoards.org

Day 3 of wellbutrin XL - SO TIRED. Is this normal?


Recommended Posts

Hey all. First time poster. I'm currently not on any other medication. I'm 24 and after a long bout with lyme disease, I have been left with this really bad fatigue and increased anxiety and depression. 

So 3 days ago I started Wellbutrin XL 300 mg generic (I have no idea why she started me on such a high dose)

Aside from the emotional ups and downs and irritability the constant has been I FEEL SO F****** TIRED! Like way worse than before I started. Absolutely depleted. Will this get better? Because fatigue is one of the primary reasons why i'm taking it, and nothings more depressing than feeling like the med that's supposed to help with that is making everything worse.   I haven't had any honeymoon period to speak of, just straight up sleepy all day, which is funny because I was told to take it in the morning to avoid insomnia.

 

Anyway has any one had this in the beginning and than it went away? Or is this just a bad sign....I'm thinking if I don't feel anything beneficial and the same daytime tiredness after 7 days I'm calling my doctor.

What do you guys think?

Hope this doesn't last....

Thanks! 

 

 

Link to comment
Share on other sites

It is a bit strange that your doctor started you out at 300mg, but that is ultimately the target dose and most people who take Wellbutrin by itself find that they have to go to 300mg before they start to feel better. Typically 150mg is used as a stepping stool to 300mg or as an adjunct to another antidepressant like Lexapro.

Now, bupropion is broken down in your body into several different metabolites that all have different half-lives. The half-life of a medication determines how long it will take you to reach steady blood levels of a drug (as well as how long it takes to clear your system when you stop taking it). With bupropion, because there are several metabolites, you may need to wait for them to all reach steady state before you truly feel better. Here's how long each metabolite will take to reach steady levels (roughly):

bupropion - 2-7 days

hydroxybupropion - 4-6 days

erythrohydrobupropion - 5-10 days

threohydrobupropion - 5-12 days

Now bupropion and hydroxybupropion are the principal active metabolites and they will take about a week to reach peak levels. You may find that you start to feel better at about a week. However, the other metabolites do have some activity in the brain and it could take up to two weeks for those metabolites to stabilize.

Therefore, I would say to take it for two weeks before you really decide whether it's working for you or not.

Additionally, feeling tired is paradoxical considering that bupropion is essentially a stimulant. It should be activating, but you may find that you don't feel the activating effects until you hit two weeks. It's also possible that you may have to go up in dose to 450mg. Many people find that they really do need that high a dose to respond well.

You mentioned that you have anxiety. Be sure to keep that in check while you're taking bupropion. It can definitely antagonize anxiety, and that's ultimately why I got off it in the first place. It did a pretty good job for my depression, but we couldn't get my anxiety under control. I found that the anxiety was significantly less when I took the Aplenzin brand of bupropion. It's a hydrobromide salt instead of the Wellbutrin hydrochloride salt. Bromides were used a long time ago to treat seizures and as a tranquilizer, so one would suspect that perhaps the bromide in Aplenzin may help to temper some of bupropion's tendencies to make you anxious.

Link to comment
Share on other sites

@jotis92 Another question. Do you find that you are most tired in the morning or the afternoon? And when do you take your Wellbutrin? If you're finding that it's "pooping out" in the afternoons then that may not be an issue with bupropion itself but with the generic you are taking. The Wellbutrin XL generics are notorious for being poorly manufactured. I found that the generic XL formulations would make me feel uncomfortably amped in the morning and pooped in the afternoon, but the Aplenzin brand didn't do this. It was much more smooth and lasted all day for me.

Link to comment
Share on other sites

The quality control problem was a few years ago, concerned one specific manufacturer, and has since been resolved. I don't find the generics I am given are any different then Aplenzin. It is tricky emulating the time release characteristics of a brand, that is true.  

Link to comment
Share on other sites

  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...